MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 1173118
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of rebv1998 showed no other similar product complaint(s) from this lot number.Device has not yet been returned for evaluation.
 
Event or Problem Description
It was reported that patient was from opat program.Line allegedly cracked at about 7cm mark, (2cm below skin) , and line was still aspirating.At the moment no harm to pt.Line was exchanged.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a crack in the catheter was confirmed and the cause was determined to be use related.The product returned for evaluation was 3fr s/l powerpicc sv catheter.The damage observed in the returned sample was characteristic of over-pressurization (burst) damage.This can occur through the use of syringes smaller than 10ml, by flushing against an occlusion, or due to excessive force applied during infusion procedures.The returned product sample was evaluated and a split was observed between the 5cm and 6cm depth markings.This catheter damage was typical of a burst, and the characteristics observed which supported this type of failure included: longitudinally-aligned split with perpendicular waves of material at the split site (characteristic of ballooning material prior to burst).Tensile weakness at the fracture site (due to material ballooning prior to burst).Granular fracture surface texture (typical of tearing failure modes).The nursing procedure manual can be found online at www.Bardaccess.Com and provides the following guidance: ¿do not use a syringe smaller than 10ml to flush or confirm patency.Patency should be assessed with a 10ml or larger syringe with sterile saline.Upon confirmation of patency, administration of medication should be given in a syringe appropriately sized for the does.Do not infuse against resistance.Infusion pressures should never exceed 25 psi.Smaller syringes generate more pressure than larger syringes.¿ the nursing procedure manual also provides guidance for re-establishing catheter patency in the event the catheter becomes occluded or resistance is felt during flushing.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.A lot history review (lhr) of rebv1998 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7648745
Report Number3006260740-2018-01533
Device Sequence Number184395
Product Code LJS
UDI-Device Identifier00801741086892
UDI-Public(01)00801741086892
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1173118
Device Catalogue Number1173118
Device Lot NumberREBV1998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/13/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1